Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2013, Article ID 537520, 7 pages
http://dx.doi.org/10.1155/2013/537520
Research Article

Necessary and Sufficient Conditions for the Existence of a Positive Definite Solution for the Matrix Equation

Department of Mathematics, Faculty of Science, Menoufia University, Shebin El-Koom, Egypt

Received 19 December 2012; Revised 26 March 2013; Accepted 14 May 2013

Academic Editor: Theodore E. Simos

Copyright © 2013 Naglaa M. El-Shazly. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. X. Duan, A. Liao, and B. Tang, “On the nonlinear matrix equation X-i=1mAi*XδiAi=Q,” Linear Algebra and its Applications, vol. 429, no. 1, pp. 110–121, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. S. M. El-Sayed and M. A. Ramadan, “On the existence of a positive definite solution of the matrix equation X-A*X-12mA=I,” International Journal of Computer Mathematics, vol. 76, no. 3, pp. 331–338, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. J. C. Engwerda, A. C. M. Ran, and A. L. Rijkeboer, “Necessary and sufficient conditions for the existence of a positive definite solution of the matrix equation X+A*X-1A=Q,” Linear Algebra and its Applications, vol. 186, pp. 255–275, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. C. H. Guo and P. Lancaster, “Iterative solution of two matrix equations,” Mathematics of Computation, vol. 68, no. 228, pp. 1589–1603, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. I. G. Ivanov, V. I. Hasanov, and B. V. Minchev, “On matrix equations X±ATX-2A=I,” Linear Algebra and its Applications, vol. 326, no. 1–3, pp. 27–44, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. B. Meini, “Efficient computation of the extreme solutions of X+A*X-1A=Q and X-A*X-1A=Q,” Mathematics of Computation, vol. 71, no. 239, pp. 1189–1204, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. Z. Y. Peng, S. M. El-Sayed, and X. L. Zhang, “Iterative methods for the extremal positive definite solution of the matrix equation X+A*X-αA=Q,” Journal of Computational and Applied Mathematics, vol. 200, no. 2, pp. 520–527, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. M. A. Ramadan, “Necessary and sufficient conditions for the existence of positive definite solutions of the matrix equation X+ATX-2A=I,” International Journal of Computer Mathematics, vol. 82, no. 7, pp. 865–870, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. M. A. Ramadan, “On the existence of extremal positive definite solution of the matrix equation X+ATX-1A=I,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 6, no. 2, pp. 115–126, 2005. View at Google Scholar
  10. M. A. Ramadan and N. M. El-Shazly, “On the matrix equation X+A*X-12mA=I,” Applied Mathematics and Computation, vol. 173, no. 2, pp. 992–1013, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. A. M. Sarhan, N. M. El-Shazly, and E. M. Shehata, “On the existence of extremal positive definite solutions of the nonlinear matrix equation Xr+i=1mAi*XδiAi=I,” Mathematical and Computer Modelling, vol. 51, no. 9-10, pp. 1107–1117, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. S.-F. Xu, “Perturbation analysis of the maximal solution of the matrix equation X+A*X-1A=P,” Linear Algebra and its Applications, vol. 336, pp. 61–70, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. X. Zhan and J. Xie, “On the matrix equation X+ATX-1A=I,” Linear Algebra and its Applications, vol. 247, pp. 337–345, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. J. C. Engwerda, “On the existence of a positive definite solution of the matrix equation X+ATX-1A=I,” Linear Algebra and its Applications, vol. 194, pp. 91–108, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. G. H. Golub and C. F. van Loan, Matrix Computations, Johns Hopkins University Press, Baltimore, Md, USA, 1989. View at MathSciNet
  16. G. W. Stewart and J. G. Sun, Matrix Perturbation Theory, Academic Press, Boston, Mass, USA, 1990. View at MathSciNet